Alert archive / Wyoming / Wind Chill Warnings in 2010
Wind Chill Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this wind chill warning at Nov 24, 2010, 2:35 PM MST for 6 counties in Wyoming. It took effect at Nov 24, 2010, 5:00 PM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2010, 2:35 PM MST (21:35 UTC)
- In effect from
- Nov 24, 2010, 5:00 PM MST
- Expired
- Nov 25, 2010, 8:00 AM MST
- In force
- 15 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Lincoln County, WY, Natrona County, WY, Park County, WY, Sublette County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 54 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1698 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -180 m²/s²
- 0-3 km storm-relative helicity
- -162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
438 WWUS45 KRIW 242135 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 235 PM MST WED NOV 24 2010 ...AREAS OF STRONG WINDS COMBINED WITH COLD TEMPERATURES WILL PRODUCE BITTER COLD WIND CHILLS TONIGHT AND EARLY THURSDAY MORNING... .AREAS OF STRONG WINDS IN THE CODY FOOTHILLS...THE WIND RIVER BASIN...THE UPPER GREEN RIVER BASIN AND SWEETWATER COUNTY WILL COMBINE WITH VERY COLD TEMPERATURES TO PRODUCE BITTER COLD WIND CHILLS TONIGHT AND EARLY THURSDAY MORNING. WYZ028>030-251000- /O.NEW.KRIW.WC.W.0002.101125T0000Z-101125T1500Z/ ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 235 PM MST WED NOV 24 2010 ...WIND CHILL WARNING IN EFFECT UNTIL 8 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST THURSDAY. * SUMMARY AND TIMING...FROM 5 PM MST THIS AFTERNOON THROUGH 8 AM THURSDAY MORNING...BITTER COLD WIND CHILLS ARE EXPECTED. * WIND CHILL VALUES...WEST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS WILL PRODUCE WIND CHILLS OF 35 BELOW TO 45 BELOW ZERO. * IMPACTS...EVEN BRIEF EXPOSURE OUTSIDE TONIGHT MAY PRODUCE HYPOTHERMIA AND FROST BIGHT WITHOUT HEAVY WINTER CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ WYZ025-026-251000- /O.NEW.KRIW.WC.W.0002.101125T0000Z-101125T1500Z/ UPPER GREEN RIVER BASIN FOOTHILLS-UPPER GREEN RIVER BASIN- INCLUDING THE CITIES OF...PINEDALE...LA BARGE...BIG PINEY... FARSON 235 PM MST WED NOV 24 2010 ...WIND CHILL WARNING IN EFFECT UNTIL 8 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST THURSDAY. * SUMMARY AND TIMING...FROM 5 PM MST THIS AFTERNOON THROUGH 8 AM THURSDAY MORNING...BITTER COLD WIND CHILLS ARE EXPECTED. * WIND CHILL VALUES...WEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL PRODUCE WIND CHILLS OF 35 BELOW TO 45 BELOW ZERO. * IMPACTS...EVEN BRIEF EXPOSURE OUTSIDE TONIGHT MAY PRODUCE HYPOTHERMIA AND FROST BIGHT WITHOUT HEAVY WINTER CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ WYZ016>018-251000- /O.NEW.KRIW.WC.W.0002.101125T0000Z-101125T1500Z/ UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- INCLUDING THE CITIES OF...DUBOIS...RIVERTON...SHOSHONI...LANDER 235 PM MST WED NOV 24 2010 ...WIND CHILL WARNING IN EFFECT UNTIL 8 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST THURSDAY. * SUMMARY AND TIMING...FROM 5 PM MST THIS AFTERNOON THROUGH 8 AM THURSDAY MORNING...BITTER COLD WIND CHILLS ARE EXPECTED. * WIND CHILL VALUES...WEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL PRODUCE WIND CHILLS OF 30 BELOW TO 40 BELOW ZERO. * IMPACTS...EVEN BRIEF EXPOSURE OUTSIDE TONIGHT MAY PRODUCE HYPOTHERMIA AND FROST BIGHT WITHOUT HEAVY WINTER CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ WYZ019-251000- /O.NEW.KRIW.WC.W.0002.101125T0000Z-101125T1500Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 235 PM MST WED NOV 24 2010 ...WIND CHILL WARNING IN EFFECT UNTIL 8 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST THURSDAY. * SUMMARY AND TIMING...FROM 5 PM MST THIS AFTERNOON THROUGH 8 AM THURSDAY MORNING...BITTER COLD WIND CHILLS ARE EXPECTED. * WIND CHILL VALUES...WEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL PRODUCE WIND CHILLS OF 30 BELOW TO 40 BELOW ZERO. * IMPACTS...EVEN BRIEF EXPOSURE OUTSIDE TONIGHT MAY PRODUCE HYPOTHERMIA AND FROST BIGHT WITHOUT HEAVY WINTER CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ WYZ003-251000- /O.NEW.KRIW.WC.W.0002.101125T0000Z-101125T1500Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 235 PM MST WED NOV 24 2010 ...WIND CHILL WARNING IN EFFECT UNTIL 8 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST THURSDAY. * SUMMARY AND TIMING...FROM 5 PM MST THIS AFTERNOON THROUGH 8 AM THURSDAY MORNING...BITTER COLD WIND CHILLS ARE EXPECTED. * WIND CHILL VALUES...WEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL PRODUCE WIND CHILLS OF 30 BELOW TO 40 BELOW ZERO. * IMPACTS...EVEN BRIEF EXPOSURE OUTSIDE TONIGHT MAY PRODUCE HYPOTHERMIA AND FROST BIGHT WITHOUT HEAVY WINTER CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$
3 follow-up statements
594 WWUS45 KRIW 242140 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 240 PM MST WED NOV 24 2010 ...AREAS OF STRONG WINDS COMBINED WITH COLD TEMPERATURES WILL PRODUCE BITTER COLD WIND CHILLS TONIGHT AND EARLY THURSDAY MORNING... .AREAS OF STRONG WINDS IN THE CODY FOOTHILLS...THE WIND RIVER BASIN...THE UPPER GREEN RIVER BASIN AND SWEETWATER COUNTY WILL COMBINE WITH VERY COLD TEMPERATURES TO PRODUCE BITTER COLD WIND CHILLS TONIGHT AND EARLY THURSDAY MORNING. WYZ028>030-251000- /O.CON.KRIW.WC.W.0002.101125T0000Z-101125T1500Z/ ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 240 PM MST WED NOV 24 2010 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY. * SUMMARY AND TIMING...FROM 5 PM MST THIS AFTERNOON THROUGH 8 AM THURSDAY MORNING...BITTER COLD WIND CHILLS ARE EXPECTED. * WIND CHILL VALUES...WEST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS WILL PRODUCE WIND CHILLS OF 35 BELOW TO 45 BELOW ZERO. * IMPACTS...EVEN BRIEF EXPOSURE OUTSIDE TONIGHT MAY PRODUCE HYPOTHERMIA AND FROST BITE WITHOUT HEAVY WINTER CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ WYZ025-026-251000- /O.CON.KRIW.WC.W.0002.101125T0000Z-101125T1500Z/ UPPER GREEN RIVER BASIN FOOTHILLS-UPPER GREEN RIVER BASIN- INCLUDING THE CITIES OF...PINEDALE...LA BARGE...BIG PINEY... FARSON 240 PM MST WED NOV 24 2010 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY. * SUMMARY AND TIMING...FROM 5 PM MST THIS AFTERNOON THROUGH 8 AM THURSDAY MORNING...BITTER COLD WIND CHILLS ARE EXPECTED. * WIND CHILL VALUES...WEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL PRODUCE WIND CHILLS OF 35 BELOW TO 45 BELOW ZERO. * IMPACTS...EVEN BRIEF EXPOSURE OUTSIDE TONIGHT MAY PRODUCE HYPOTHERMIA AND FROST BITE WITHOUT HEAVY WINTER CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ WYZ016>018-251000- /O.CON.KRIW.WC.W.0002.101125T0000Z-101125T1500Z/ UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- INCLUDING THE CITIES OF...DUBOIS...RIVERTON...SHOSHONI...LANDER 240 PM MST WED NOV 24 2010 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY. * SUMMARY AND TIMING...FROM 5 PM MST THIS AFTERNOON THROUGH 8 AM THURSDAY MORNING...BITTER COLD WIND CHILLS ARE EXPECTED. * WIND CHILL VALUES...WEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL PRODUCE WIND CHILLS OF 30 BELOW TO 40 BELOW ZERO. * IMPACTS...EVEN BRIEF EXPOSURE OUTSIDE TONIGHT MAY PRODUCE HYPOTHERMIA AND FROST BITE WITHOUT HEAVY WINTER CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ WYZ019-251000- /O.CON.KRIW.WC.W.0002.101125T0000Z-101125T1500Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 240 PM MST WED NOV 24 2010 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY. * SUMMARY AND TIMING...FROM 5 PM MST THIS AFTERNOON THROUGH 8 AM THURSDAY MORNING...BITTER COLD WIND CHILLS ARE EXPECTED. * WIND CHILL VALUES...WEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL PRODUCE WIND CHILLS OF 30 BELOW TO 40 BELOW ZERO. * IMPACTS...EVEN BRIEF EXPOSURE OUTSIDE TONIGHT MAY PRODUCE HYPOTHERMIA AND FROST BITE WITHOUT HEAVY WINTER CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ WYZ003-251000- /O.CON.KRIW.WC.W.0002.101125T0000Z-101125T1500Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 240 PM MST WED NOV 24 2010 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY. * SUMMARY AND TIMING...FROM 5 PM MST THIS AFTERNOON THROUGH 8 AM THURSDAY MORNING...BITTER COLD WIND CHILLS ARE EXPECTED. * WIND CHILL VALUES...WEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL PRODUCE WIND CHILLS OF 30 BELOW TO 40 BELOW ZERO. * IMPACTS...EVEN BRIEF EXPOSURE OUTSIDE TONIGHT MAY PRODUCE HYPOTHERMIA AND FROST BITE WITHOUT HEAVY WINTER CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$
221 WWUS45 KRIW 250957 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 257 AM MST THU NOV 25 2010 ...AREAS OF STRONG WINDS COMBINED WITH COLD TEMPERATURES WILL PRODUCE BITTER COLD WIND CHILLS THROUGH MID MORNING... .AREAS OF STRONG WINDS IN THE UPPER GREEN RIVER BASIN AND SWEETWATER COUNTY WILL COMBINE WITH VERY COLD TEMPERATURES TO PRODUCE BITTER COLD WIND CHILLS THROUGH MID MORNING THANKSGIVING DAY. WYZ003-016>018-251100- /O.CAN.KRIW.WC.W.0002.000000T0000Z-101125T1500Z/ CODY FOOTHILLS-UPPER WIND RIVER BASIN-WIND RIVER BASIN- LANDER FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE...DUBOIS...RIVERTON... SHOSHONI...LANDER 257 AM MST THU NOV 25 2010 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE WIND CHILL WARNING. SLIGHTLY WARMER AIR HAS MOVED IN OVER THE AREA...AND HAS KEPT WIND CHILLS IN THE -10 TO -15F RANGE. THEREFORE...THE WIND CHILL WARNING HAS BEEN CANCELLED. $$ WYZ028>030-251500- /O.CON.KRIW.WC.W.0002.000000T0000Z-101125T1500Z/ ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 257 AM MST THU NOV 25 2010 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. * SUMMARY AND TIMING...BITTER COLD WIND CHILLS ARE EXPECTED THROUGH 8 AM. * WIND CHILL VALUES...WEST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS WILL PRODUCE WIND CHILLS OF 30 TO 35 BELOW ZERO. * IMPACTS...EVEN BRIEF EXPOSURE OUTSIDE MAY CAUSE HYPOTHERMIA AND FROST BITE WITHOUT HEAVY WINTER CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ WYZ025-026-251500- /O.CON.KRIW.WC.W.0002.000000T0000Z-101125T1500Z/ UPPER GREEN RIVER BASIN FOOTHILLS-UPPER GREEN RIVER BASIN- INCLUDING THE CITIES OF...PINEDALE...LA BARGE...BIG PINEY... FARSON 257 AM MST THU NOV 25 2010 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. * SUMMARY AND TIMING...BITTER COLD WIND CHILLS ARE EXPECTED THROUGH 8 AM. * WIND CHILL VALUES...WEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL PRODUCE WIND CHILLS OF 30 TO 35 BELOW ZERO. * IMPACTS...EVEN BRIEF EXPOSURE OUTSIDE MAY CAUSE HYPOTHERMIA AND FROST BITE WITHOUT HEAVY WINTER CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ WYZ019-251500- /O.CON.KRIW.WC.W.0002.000000T0000Z-101125T1500Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 257 AM MST THU NOV 25 2010 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. * SUMMARY AND TIMING...BITTER COLD WIND CHILLS ARE EXPECTED THROUGH 8 AM. * WIND CHILL VALUES...WEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL PRODUCE WIND CHILLS OF 30 BELOW TO 35 BELOW ZERO. * IMPACTS...EVEN BRIEF EXPOSURE OUTSIDE MAY CAUSE HYPOTHERMIA AND FROST BITE WITHOUT HEAVY WINTER CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$
785 WWUS45 KRIW 251458 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 758 AM MST THU NOV 25 2010 ...THE WIND CHILL WARNING WILL EXPIRE AT 8 AM MST THIS MORNING... .AS TEMPERATURES WARM AND WINDS DECREASE...THE WIND CHILLS WILL CONTINUE TO RISE TO 10 BELOW TO 20 BELOW ZERO. SINCE WIND CHILLS COLD THAN 30 BELOW ZERO ARE NO LONGER EXPECTED...THE WIND CHILL WARNING WILL EXPIRE. WYZ028>030-251600- /O.EXP.KRIW.WC.W.0002.000000T0000Z-101125T1500Z/ ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 758 AM MST THU NOV 25 2010 ...WIND CHILL WARNING WILL EXPIRE AT 8 AM MST THIS MORNING... THE WIND CHILL WARNING WILL EXPIRE AT 8 AM MST THIS MORNING. AS TEMPERATURES WARM AND WINDS DECREASE...THE WIND CHILLS WILL CONTINUE TO RISE TO 10 BELOW TO 20 BELOW ZERO. SINCE WIND CHILLS COLD THAN 30 BELOW ZERO ARE NO LONGER EXPECTED...THE WIND CHILL WARNING WILL EXPIRE. $$ WYZ025-026-251600- /O.EXP.KRIW.WC.W.0002.000000T0000Z-101125T1500Z/ UPPER GREEN RIVER BASIN FOOTHILLS-UPPER GREEN RIVER BASIN- INCLUDING THE CITIES OF...PINEDALE...LA BARGE...BIG PINEY... FARSON 758 AM MST THU NOV 25 2010 ...WIND CHILL WARNING WILL EXPIRE AT 8 AM MST THIS MORNING... THE WIND CHILL WARNING WILL EXPIRE AT 8 AM MST THIS MORNING. AS TEMPERATURES WARM AND WINDS DECREASE...THE WIND CHILLS WILL CONTINUE TO RISE TO 10 BELOW TO 20 BELOW ZERO. SINCE WIND CHILLS COLD THAN 30 BELOW ZERO ARE NO LONGER EXPECTED...THE WIND CHILL WARNING WILL EXPIRE. $$ WYZ019-251600- /O.EXP.KRIW.WC.W.0002.000000T0000Z-101125T1500Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 758 AM MST THU NOV 25 2010 ...WIND CHILL WARNING WILL EXPIRE AT 8 AM MST THIS MORNING... THE WIND CHILL WARNING WILL EXPIRE AT 8 AM MST THIS MORNING. AS TEMPERATURES WARM AND WINDS DECREASE...THE WIND CHILLS WILL CONTINUE TO RISE TO 10 BELOW TO 20 BELOW ZERO. SINCE WIND CHILLS COLD THAN 30 BELOW ZERO ARE NO LONGER EXPECTED...THE WIND CHILL WARNING WILL EXPIRE. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this wind chill warning went out at Nov 24, 2:54 AM MST, 11 hours 41 minutes earlier.
Area forecast discussion, Nov 24, 2:54 AM MST, 11 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 254 AM MST WED NOV 24 2010 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT WINTER STORM SYSTEM THAT HAS BEEN AFFECTING THE AREA HAS MOSTLY MOVED OFF TO THE NORTH AND EAST THIS MORNING. LINGERING CLOUD DECK AND OCCASIONAL LIGHT SNOW CAN BE EXPECTED ACROSS THE EASTERN ZONES THROUGH THE MORNING HOURS. UPPER LOW IS CENTERED OVER NORTH CENTRAL MONTANA ATTM WITH SURFACE REFLECTION OVER EAST CENTRAL WYOMING. IR SHOWS SOME UPPER LEVEL WRAPAROUND ACROSS WESTERN MONTANA AND EASTERN IDAHO BUT IT IS PROVING TO BE MORE BARK THAN BITE. ONLY EFFECTS ARE A MID TO HIGH LEVEL CLOUD DECK THAT MIGHT KEEP NORTHERN AND WESTERN WYOMING A LITTLE WARMER THIS MORNING THAN IF THE CLOUDS HAD CLEARED OUT. SOME LIGHT SNOW WILL CONTINUE OFF AND ON TODAY IN THE MOUNTAINS AS NORTHWESTERLY FLOW RESUME IN THE WEST. THE COLD AIRMASS...-24 TO -26C AT H7...WILL ALLOW THIS MORNINGS TEMPERATURES TO REACH 10 TO 15 DEGREES BELOW ZERO IN THE BIG HORN BASIN AND JOHNSON COUNTY. NORTHERLY WIND OF 10 TO 20 MPH WILL BRING WIND CHILLS AS LOW AS 30 TO 35 BELOW ZERO...AS SUCH A WIND CHILL WARNING IS IN EFFECT UNTIL 15Z FOR THOSE AREAS. BREEZY CONDITIONS WILL PERSIST TODAY ACROSS SWEETWATER COUNTY. AREAS OF BLOWING SNOW WILL BE ENCOUNTERED DURING PERIODS OF STRONGER WIND...PARTICULARLY IN EASTERN PARTS OF THE COUNTY. WHILE THE COLDEST AIR ALOFT WILL MOVE OFF TO THE EAST TODAY...HIGHS WILL STILL BE 20 TO 35 DEGREES COLDER THAN NORMAL. CLEARING WILL ALLOW TONIGHT TO BE EVEN COLDER...WITH LOWS 10 TO 20 DEGREES BELOW ZERO IN THE BIG HORN BASIN AND 5 TO 15 BELOW ZERO ELSEWHERE EAST OF THE DIVIDE. WEST OF THE DIVIDE...LOWS COULD APPROACH -30F IN SOME AREAS. A HIGH AMPLITUDE RIDGE OVER THE EASTERN PACIFIC WILL FLATTEN OUT AND MOVE INTO THE INTERMOUNTAIN WEST FOR FRIDAY...BRINGING WARMER AND DRY CONDITIONS. .LONG TERM...SATURDAY THROUGH WEDNESDAY NEXT PACIFIC TROUGH AND ASSOCIATED COLD FRONT WILL SPREAD SNOW INTO THE WEST SATURDAY WITH CHANCES OF SNOW SPREADING EAST OF THE DIVIDE SUNDAY AND INTO MONDAY ALONG WITH COLDER TEMPERATURES. A MILDER NORTHWEST FLOW WILL PREVAIL ON TUESDAY WITH CHANCES OF SNOW REMAINING IN THE WEST. MEDIUM-RANGE MODELS CONTINUE TO SHOW SOME SPREAD WITH NEXT PACIFIC TROUGH THAT WILL MOVE ACROSS THE REGION SATURDAY THROUGH MONDAY. THE GFS AND GEM ON THE FASTER END OF GUIDANCE WITH BOTH SHOWING A CLOSED H5 LOW OVER WESTERN NE/SD BY 00Z MONDAY WHILE THE ECMWF EXTENDS TROUGH FURTHER SW WITH CLOSED LOW NEAR FOUR CORNERS. THE GFS/GEM CLOSED STACKED LOW OVER THE HIGH PLAINS WOULD RESULT IN A STRONGER NORTHERLY FLOW ACROSS CENTRAL AND EASTERN WYOMING WHILE ECMWF SLOWER VERSION WOULD RESULT IN A WEAKER NNW UPSLOPE FLOW...THOUGH ONLY MINOR DIFFERENCES IN LOWER LEVEL THERMAL PROFILES EVIDENT. FORECAST WEIGHTED TOWARD SLOWER ECMWF SOLUTION WITH STRONG RIDGING DOWNSTREAM OVER THE EASTERN U.S. FORECAST OVER THE WEEKEND INTO MONDAY HAS ONLY MINOR ADJUSTMENTS FOR TIMING WITH CHANCES OF SNOW INCREASING ACROSS THE WEST ON SATURDAY AND SATURDAY NIGHT. CANADIAN COLD FRONT TO PUSH SOUTH ACROSS CENTRAL WYOMING ON SUNDAY ACCOMPANIED BY AREAS OF LIGHT SNOW. A DRIER AIRMASS WILL GRADUALLY PUSH IN FROM THE WEST ON MONDAY WITH CHANCES OF LIGHT SNOW LINGERING ACROSS MAINLY THE SE HALF OF WYOMING THROUGH MONDAY MORNING. THUS...FOR HOLIDAY TRAVELERS...SATURDAY LOOKS TO BE FAVORABLE FOR ROAD CONDITIONS ACROSS MOST OF SOUTH AND CENTRAL WYOMING WITH WINDY CONDITIONS AND SOME BLOWING AND DRIFTING SNOW ACROSS THE HIGHER ELEVATIONS ALONG INTERSTATE 80. AREAS SNOW AND LIMITED VISIBILITY ALONG WITH SNOW-COVERED ROADS ARE EXPECTED ACROSS MUCH OF WYOMING SUNDAY INTO MONDAY. && .AVIATION... AREAS OF MVFR CONDITIONS WILL OCCUR THROUGH 16Z FROM KBYG TO KCPR AIRPORTS AND FROM KLND TO KCPR AIRPORTS. VFR CONDITIONS WILL PREVAIL TODAY INTO THIS EVENING. SCATTERED SNOW SHOWERS WILL OCCUR OVER THE MOUNTAINS TODAY INTO THIS EVENING. LOCAL MVFR CONDITIONS WILL BE POSSIBLE OVER AND NEAR THE MOUNTAINS. && .FIRE WEATHER... BITTER COLD IS SETTLING IN OVER THE AREA THIS MORNING AFTER PASSAGE OF A STRONG ARCTIC COLD FRONT. BREEZY TO WINDY CONDITIONS CAN BE EXPECTED ALONG THE WIND CORRIDOR FROM THE RED DESERT TO CASPER AND IN AREAS OF THE BIG HORN AND WESTERN POWDER RIVER BASINS. LIGHT SNOW IS POSSIBLE TODAY...ESPECIALLY OVER MOUNTAINOUS AREAS...BUT ADDITIONAL ACCUMULATION WILL BE MINIMAL. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 8 AM MST THIS MORNING WYZ028>030. WIND CHILL WARNING UNTIL 8 AM MST THIS MORNING WYZ003-004-006-010-011. && SHORT TERM...BERC LONG TERM...AEM AVIATION...AR FIRE WEATHER...BERC
Hazardous weather outlook, Nov 24, 8:22 AM MST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 822 AM MST WED NOV 24 2010 WYZ001>020-022>030-251300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 822 AM MST WED NOV 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT TEMPERATURES RANGING FROM SUB ZERO TO THE SINGLE DIGITS WILL BE FOUND ACROSS MUCH OF WESTERN AND CENTRAL WYOMING THIS MORNING. SOME AREAS MAY ALSO EXPERIENCE SOME LIGHT WIND WHICH WILL MAKE TEMPERATURES FEEL BETWEEN 10 AND 20 BELOW ZERO AT TIMES. PERSONS VENTURING OUTDOORS SHOULD TAKE SPECIAL PRECAUTIONS TO COVER ANY EXPOSED SKIN. TEMPERATURES WILL WARM SLIGHTLY TODAY...THOUGH MANY BASIN LOCATIONS WILL STILL EXPERIENCE TEMPERATURES IN THE SINGLE DIGITS TO LOW TEENS. MORNING COMMUTERS IN THE CASPER AREA WILL ENCOUNTER ICY ROADS DUE TO FREEZING DRIZZLE THAT FELL OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A VERY COLD AIRMASS WILL REMAIN ACROSS THE AREA WEDNESDAY...WITH HIGHS OF THE SINGLE DIGITS AND TEENS. OVERNIGHT LOWS BY WEDNESDAY NIGHT COULD EASILY REACH 10 TO 20 DEGREES BELOW ZERO ACROSS THE WESTERN WYOMING WITH MOST OF THE REST OF THE AREA SEEING TEMPERATURES ZERO TO 10 BELOW. THE COLDER VALLEYS IN NORTHWEST WYOMING MAY SEE TEMPERATURES APPROACHING 30 DEGREES BELOW ZERO THANKSGIVING MORNING. ANOTHER STORM SYSTEM IS EXPECTED TO AFFECT THE AREA SATURDAY NIGHT INTO MONDAY. SNOW IS EXPECTED TO SPREAD INTO THE WEST SATURDAY AND SATURDAY NIGHT...AND EAST OF THE DIVIDE SUNDAY INTO MONDAY. ROADS ARE EXPECTED TO BECOME SNOW-COVERED WITH AREAS OF LIMITED VISIBILITY OVER MUCH OF WEST AND CENTRAL WYOMING SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOWFALL AMOUNTS AND FRIGID TEMPERATURES THIS MORNING. THANK YOU. TEAM RIVERTON
Nearby
Wind Chill Warnings in Wyoming, 2010Every wind chill warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.